Format

Send to

Choose Destination
Br Heart J. 1985 Jun;53(6):654-8.

Ventricular tachycardia induced by clonidine withdrawal.

Abstract

Ventricular tachycardia developed after the abrupt withdrawal of clonidine in a patient with atrial septal defect of the ostium secundum type, renal insufficiency, and hypertension. Ventricular tachycardia was completely suppressed by intravenous phentolamine, which contrasted with the limited effectiveness of intravenous lignocaine and procainamide. Sublingual glyceryl trinitrate or inhaled amyl nitrate reduced the blood pressure to a level similar to that after phentolamine but had no effect on the ventricular tachycardia. Ventricular tachycardia was probably produced by humoral or neural stimulation, or both, of upregulated myocardial alpha adrenoceptors.

PMID:
4005090
PMCID:
PMC481831
DOI:
10.1136/hrt.53.6.654
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center